Alert archive / Mississippi / River Flood Warnings in 2025
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 13, 2025, 8:26 PM CST for Clay County, Mississippi. It took effect at Feb 14, 2025, 1:42 AM CST. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2025, 8:26 PM CST (02:26 UTC)
- In effect from
- Feb 14, 2025, 1:42 AM CST
- Expired
- Feb 16, 2025, 11:04 AM CST
- In force
- 57 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
045
WGUS44 KJAN 140226
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
826 PM CST Thu Feb 13 2025
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued Friday morning at 1015 AM CST.
&&
MSC025-141615-
/O.NEW.KJAN.FL.W.0021.250214T0742Z-250216T1600Z/
/TBBM6.1.ER.250214T0742Z.250215T0000Z.250215T2200Z.NO/
826 PM CST Thu Feb 13 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...From late tonight to late Sunday morning.
* IMPACTS...At 23.5 feet, Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Thursday the stage was 21.9 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 23.9 feet tomorrow
evening.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Fri Sat Sun
Tibbee Creek
Tibbee 23.0 21.9 Thu 7 pm CST 23.9 22.9 19.6
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
CR6 follow-up statements
721
WGUS84 KJAN 141613
FLSJAN
Flood Statement
National Weather Service Jackson MS
1013 AM CST Fri Feb 14 2025
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued this evening at 1015 PM CST.
&&
MSC025-150415-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T1200Z/
/TBBM6.1.ER.250214T1120Z.250215T0000Z.250215T1800Z.NO/
1013 AM CST Fri Feb 14 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...Until Sunday morning.
* IMPACTS...At 23.5 feet, Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Friday the stage was 23.4 feet.
- Forecast...The river will rise to 23.6 feet this evening.
- Flood stage is 23.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sat Sun Mon
Tibbee Creek
Tibbee 23.0 23.4 Fri 9 am CST 23.3 21.3 19.3
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
7941
WGUS84 KJAN 150230
FLSJAN
Flood Statement
National Weather Service Jackson MS
830 PM CST Fri Feb 14 2025
...The Flood Warning is extended for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued Saturday morning at 1145 AM CST.
&&
MSC025-151745-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250217T0130Z/
/TBBM6.1.ER.250214T1120Z.250215T0600Z.250216T0730Z.NO/
830 PM CST Fri Feb 14 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...Until Sunday evening.
* IMPACTS...At 23.5 feet, Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Friday the stage was 24.0 feet.
- Forecast...The river is expected to rise to a crest of 24.0
feet just after midnight tonight.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Tibbee Creek
Tibbee 23.0 24.0 Fri 7 pm CST 23.4 21.1 19.6
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
CR896
WGUS84 KJAN 151456
FLSJAN
Flood Statement
National Weather Service Jackson MS
856 AM CST Sat Feb 15 2025
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued this evening at 900 PM CST.
&&
MSC025-160300-
/O.CON.KJAN.FL.W.0021.000000T0000Z-250217T0130Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.250216T0730Z.NO/
856 AM CST Sat Feb 15 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...Until tomorrow evening.
* IMPACTS...At 23.5 feet, Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Saturday the stage was 23.9 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sun Mon Tue
Tibbee Creek
Tibbee 23.0 23.9 Sat 8 am CST 22.7 19.8 20.0
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
KP937
WGUS84 KJAN 160102
FLSJAN
Flood Statement
National Weather Service Jackson MS
702 PM CST Sat Feb 15 2025
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued Sunday morning at 1145 AM CST.
&&
MSC025-161745-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T2119Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.250216T0319Z.NO/
702 PM CST Sat Feb 15 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 23.0 feet, Flooding in low areas on the left bank is
occurring.
* ADDITIONAL DETAILS...
- At 6:30 PM CST Saturday the stage was 23.2 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 13.6 feet Thursday
evening.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Tibbee Creek
Tibbee 23.0 23.2 Sat 6 pm CST 21.1 18.3 18.8
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
CR184
WGUS84 KJAN 161444
FLSJAN
Flood Statement
National Weather Service Jackson MS
844 AM CST Sun Feb 16 2025
...The Flood Warning is extended for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.water.noaa.gov/wfo/jan
The next statement will be issued this afternoon at 330 PM CST.
&&
MSC025-162130-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-250216T2120Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.000000T0000Z.NO/
844 AM CST Sun Feb 16 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...No flooding is currently forecast.
* WHERE...Tibbee Creek near Tibbee.
* WHEN...Until late this afternoon.
* ADDITIONAL DETAILS...
- At 7:30 AM CST Sunday the stage was 22.3 feet.
- Forecast...The river has crested and is expected to fall to
13.5 feet Friday morning.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Mon Tue Wed
Tibbee Creek
Tibbee 23.0 22.3 Sun 7 am CST 20.7 21.6 19.6
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
KP157
WGUS84 KJAN 161704
FLSJAN
Flood Statement
National Weather Service Jackson MS
1104 AM CST Sun Feb 16 2025
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
MSC025-161815-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-250216T1704Z/
/TBBM6.1.ER.250214T1120Z.250215T0800Z.000000T0000Z.NO/
1104 AM CST Sun Feb 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tibbee Creek Near Tibbee.
* ADDITIONAL DETAILS...
- At 10:30 AM CST Sunday the stage was 22.0 feet.
- Forecast...The river is expected to fall to 13.5 feet Friday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Tibbee Creek
Tibbee 23.0 22.0 Sun 10 am CS 21.0 21.3 18.9
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
KPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:18 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 13, 6:18 PM CST, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 618 PM CST Thu Feb 13 2025 ...New AVIATION... .DISCUSSION... Issued at 411 PM CST Thu Feb 13 2025 The next seven days will bring very changeable and impactful weather with the potential for severe weather this weekend followed by significantly colder temperatures and perhaps a chance for winter weather by the middle of next week. Tonight through Saturday night: A polar airmass has surged into the area today, and much of the area north of the I-20 corridor should see lows drop below freezing. A strong shortwave trough approaching from the west will quickly switch the cold advection to warm advection as we go into the weekend. By Saturday afternoon, temperatures will be climbing back to well above normal readings in the upper 70s to lower 80s, and the increasing moisture will support increasing shower chances. Be aware that gradient wind will pick up in the late morning/afternoon and this may be something we need to message for as we approach that time. As stronger ascent develops late Saturday, expect convective rainfall to organize ahead of a strong cold front, and given strong deep layer wind shear, we continue to expect a severe weather event with primary hazards being damaging wind gusts and tornadoes (enhanced risk). Initially, any significant storm threat should be confined to far northwest portions of the forecast area during the afternoon, but once a linear convective system forms, it will accelerate quickly eastward through and out of the area Saturday night. It should be noted that we are not messaging for flooding potential as of now given the progressive nature of the showers/storms, and so we'll monitor for now given the wet antecedent conditions. Sunday through next week: Strong cold advection will take place Sunday following the storm system, and a more widespread freeze is expected Monday night. Thereafter, another shortwave trough will quickly approach bringing increased precipitation chances. Arctic air will be moving southward at the same time, and depending on what the timing is like, there will be potential for a snow/sleet/freezing rain mix, particularly for northwest portions of the area given the greater tendency for the shallow cold air to lock in over the ArkLaMiss Delta region beneath what should be a fairly strong warm advection pattern aloft. This is still a lower confidence situation and we are not formally messaging for it as of now and will continue to monitor guidance trends. Confidence is increasing however in the potential very cold temperatures. Even if we do not meet the criteria of dangerous life-threatening cold, the recent warmth has brought an anomalously early start to some plant growth, so temperatures getting well below freezing could ultimately be significant in that regard, at least. Stay tuned for updates concerning the cold/winter weather potential. /EC/ && .AVIATION... (00Z TAFS) Issued at 615 PM CST Thu Feb 13 2025 VFR conditions are expected to prevail at the TAF sites through the period, however there is an area of scattered MVFR cigs to start the period between KGLH and KTVR. This could create brief restrictions near KGLH as the deck continues to erode. Winds will turn out of the east and east-southeast after 15Z Friday, and some light rain may develop over southwestern MS and northern LA after 18Z. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 34 63 52 79 / 0 10 30 50 Meridian 33 62 50 78 / 0 10 30 40 Vicksburg 34 60 50 79 / 0 20 30 60 Hattiesburg 38 65 55 82 / 0 20 20 30 Natchez 37 61 52 80 / 0 20 20 50 Greenville 31 53 47 74 / 0 10 80 90 Greenwood 31 58 50 76 / 0 10 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/EC
In the hours before
Local storm report, Feb 13, 3:55 PM CST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
355 PM CST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Tornado 2 ESE Columbia 31.24N 89.81W
02/12/2025 Marion MS NWS Storm Survey
A brief EF-0 tornado touched down in Marion
County on the east side of the City of
Columbia at the intersection of Columbia
Purvis Rd and HWY-98. The initial damage
started with Beacon Hardware Supply with
roof damage. The tornado then moved
northeast through the Lakeview community.
The tornado caused minor roof damage to
numerous homes, scattered tree damage and a
collapsed few unattached sheds. The tornado
ended in the woods just northeast of
Lakeview Dr. Peak winds are estimated to be
85mph with a peak width of 75 yards for the
nearly 2 mile track.
&&
KPLocal storm report, Feb 13, 5:13 PM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 PM CST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tornado 3 SSW De Soto 31.94N 88.73W
02/12/2025 Clarke MS NWS Storm Survey
An EF-0 tornado developed to the west of US
Highway 45 just south of County Road 266 and
moved northeast across several county roads
and the highway. It broke the tops off and
large branches from trees along its path and
then dissipated shortly after it crossed the
intersection of Highway 45 and County Road
260. Max estimated winds were 80 mph and max
width was 50 yds.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:39 AM CST | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 26 days |
| Feb 14, 11:39 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 25 days |
| Feb 14, 4:24 PM CST | Special Weather Statement | JAN | Franklin | 36 min |
| Feb 14, 5:28 PM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 47 min |
Nearby
River Flood Warnings in Mississippi, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.